What do you think of my MTX/Prednisone Theroy??

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 7/12/2008 7:16 PM (GMT -7)   
I need to pick your brains and see what those of you on Methrotexate and Prednisone think about this.
 
I just started on the Methotrexate 4 weeks ago.  The first injection I had was given to me at the hospital right after I had just had my colonoscopy.  It hit me pretty hard as far as side effects go and I was really sick.   But I stuck with it because everyone here and my doctor told me each one would get better. 
Ok so follow me here- first injection I was on 30mg of prednisone and it hit me hard.  
2nd injection I was on 25mg of prednisone and it wasn't as bad as the first one but it was a little rough.
3rd injection I was down to 20mg of prednisone and it went awesome, just a little tired and a little nauses but I functioned well all weekend.   But I also started flaring back up with my joints, bowels, and stomach because I was too low on prednisone and MXT hasn't kicked in yet.  Called doc and he told me to go back up to 30mg of pred and taper again in hopes that by time I get back down to 20mg of pred the MXt will be kicked in. 
4th injection I just did this past thurs. and I was back up to 30mg of pred.  It hit me so hard I could not function all day yesterday(Friday). I couldn't even stay awake more than an hour without having to go back to sleep.   Today I woke up fine like nothing ever happened. 
 
Is it possible that being up higher on the pred. is also effecting how I'm feeling after my MXT injections????????????? 
 
I talked to my doctor last night because I was so sick and I basically told him I don't want to take this stuff anymore because I don't like how I'm feeling on it, etc..  Well I was so out of it I dont even remember half of our conversation.  I think he could tell I was out of it so he said he will call me Tuesday (he's off monday) and see how I'm feeling.  He said we would talk then about what we're doing to do next but that he was pretty sure he doesn't want me taking the MXT anymore. 
Ok well then since I'm back to myself today and can think, my pred. and MXT theroy came into my head and I'm wondering if being up higher on pred. is effecting all this?   I'm definitly going to ask him about this when he calls me Tuesday, but I wanted to see what you all thought about it too.
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 20mg tapering  Back up to 30mg  :-(
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin
No Surgeries
 


Rider Fan
Veteran Member


Date Joined May 2008
Total Posts : 1445
   Posted 7/12/2008 8:00 PM (GMT -7)   
It's possible, although pred tens to give people more energy not less of course. How about starting at a lower dose of MTX and slowly increasing it?
Dx'ed in 1999. No surgeries.

Current meds: 75 mg 6MP. 20mg prednisone.  Udo's Choice Probiotics (30 billion).


LBJ
Veteran Member


Date Joined May 2005
Total Posts : 511
   Posted 7/12/2008 8:58 PM (GMT -7)   
This is true, but maybe for whatever reason the chemistry of the two just isn't mixing well in my system and making me feel the way I do???

My doctor mentioned lowering the dose of the MTX after the first injection going bad but then he wanted to see how the 2nd one went first. After
that one went better than the first he just had me stay the same. He didn't mention taking me down on it when I talked to him yesterday and I think because I pretty much told him I didn't want to take it anymore. But after thinking about this today, I think I do want to keep with it and see if my theroy stands correctly. LOL
Living with Crohn's Disease since Jan./2000 but had a few years prior
I'm a true Crohnie with IBS too
 
Meds I have tried:  Too many to list- LOL
Meds currently on:  Prednisone 20mg tapering  Back up to 30mg  :-(
                           Methotrexate injections once a week 25mg
                           Folic Acid 5mg once a week
                           Wellbutrin
No Surgeries
 


auntkay
Veteran Member


Date Joined Apr 2004
Total Posts : 1199
   Posted 7/12/2008 9:16 PM (GMT -7)   
Hi LBJ,
I'm taking mtx and pred also. I take the oral mtx and when i first started on it my rheumy did a slow increase. I do remember having a hard time with side effects but in time they did get better. Wishing you the best.
Kay

ivy6
Elite Member


Date Joined Sep 2005
Total Posts : 10404
   Posted 7/13/2008 5:51 PM (GMT -7)   
I found the first few months of mtx (whether injected or oral - I've had both) pretty rough. It got better with time, both times.

Perhaps it will for you too.
Co-Moderator Crohn's Forum.


sjkly
Veteran Member


Date Joined Dec 2007
Total Posts : 2113
   Posted 7/13/2008 8:13 PM (GMT -7)   
Before blaming the prednisone I would ask myself, am I drinking enough water the day of and the day after, am I still taking enough folic acid, am I having any symptoms of infection, etc.?
Then are there other reasons to be fatigued?
I would also ask-other than the fatigue am I starting to feel better - fewer symptoms?

I also started at a lower dose 10 mgs then went to 5 then 7.5 then 10 then 12.5 then 15 where I will stay-Dr decided after dose 1 and 2 did not go well that we would not go higher than 15mgs and we have stayed there even though after week 4 I haven't had anymore side effects-not even fatigue on the day after. But a lot of that is how much folic acid I take.
I was on a steady dose of prednisone for the first 8 weeks (5mgs/day) then 2.5 for two weeks and now am on none. So I can't really comment on the two interacting. I haven't felt any different as I lowered the dose and then stopped taking prednisone.
It's not a bad theory though-I had to stop taking my NSAID after two weeks because althoug I took it for seven years by itself with no problems once I started the MTX my blood went all wacky from the combination.

I hope you start feeling better soon.
Sj

rootsmith
Veteran Member


Date Joined Jan 2004
Total Posts : 598
   Posted 7/13/2008 8:59 PM (GMT -7)   

I am on 15mg oral mtx once a week along with 1 mg folic acid daily and 10mg prednisone daily.  I wish I could take 30mg pred because 10mg isn't doing much for me.  When I was on 30mg I felt almost normal.  I will be cutting back to 5mg pred in a few days for a month, then off completely.  This is the plan right now.

The only side effect I seem to be having from the mtx is slight nausea the day after taking it (I take it at night before bed) Even the 10mg pred seems to have eased the fatigue I had before.  I've taken 3 doses of mtx so far.  I haven't had blood work taken yet since starting so the plan could change.

I wonder if you would have the same reaction if you took oral mtx?

 

Chris


10 years, many tests, 3 gi doctors, Pentasa 1000mg 3x day
diovan, simvastatin, sertraline, lyrica, 10mg prednisone, methotrexate    

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 5:21 AM (GMT -7)
There are a total of 2,733,418 posts in 301,117 threads.
View Active Threads


Who's Online
This forum has 151256 registered members. Please welcome our newest member, Monkeyjungle.
232 Guest(s), 4 Registered Member(s) are currently online.  Details
Bololidat, Tagier, tickbite666, Tudpock18


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer